Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

What is the treatment for severe joint pain with itchy rashes? - Online Doctor Chats

Date : 15-Dec-2013
User rating for this question
Very Good Posted in: Bones, Muscles and Joints
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Doctor:How can I help you?
User:Hello XXXXXXX
User:I'm a IT consultant and I had quit smoking in Feb 2013. After few months I had the following symptoms: Severe Joint pain (especially knees/shoulders) Hive like itchy rashes Extreme fatigue and weakness de Quervain's tenosynovitis [1] [1] Based on the symptoms and test (Finkelstein's test) mentioned here WWW.WWWW.WW I consulted a GP in March and he gave me some pain killers (pills & ointment) and asked to wear a wrist brace for the tenosynovitis. He also asked for a CRP test and the CRP level was found elevated. After the symptoms got worse and started affecting my work, I consulted an immunologist and got my blood test done on 15th Nov 2013 (reports attached). The doctor concluded the following: Vitamin-D deficiency Spontaneous Urticaria Slightly elevated Cholesterol level I was recommend Uprise D3 60k once weekly for 12 weeks for joint pain and Combination of Fexofenadine & Levocetirizine for rashes. After 2 weeks of above medication, I observed the following: Knee/shoulder joint pain got a bit better No/Little rashes (Hives) when on Fexofenadine or Levocetirizine. No/Little Fatigue & Weakness However, one thing that did not improve at all is the de Quervain's tenosynovitis. Initially I had the pain in my right wrist but now I got the pain (and wear braces) on both wrists. The pain is very severe and prevents me from working on computer, lifting weights, holding things etc.. My job demands me to be on laptop for 12-14 hours a day and this condition is affecting my performance & productivity. Also, I recently got a pain in my elbow which won't go away even after taking pain killers (Ultracet, brufen, hifenac). I've observed that as if my bone,tendons have become more fragile and the injuries are taking a while to recover (or not recovering). I'm exercising daily (1 hour aerobics/yoga) but these conditions get worse during/after exercise. I'm aware that for tendinitis the following are suggested: Painkillers Wrist Braces Corticosteroid injections (Oral ?) Surgery But I believe, that's like suppressing the symptoms than fixing the root cause. I got a steroid profile test done on 27 Nov 2013 (Reports attached) to check the cortisol/dhea levels. I want your help figuring out the root cause and how we can fix it. I've attached all the reports for your reference. Few questions for you: Looking at the report,could it be related to Osteoporosis as Vitamin-D deficiency is involved ? Does DHEA & Cortisol levels look ok ?. Does that say anything about the condition ? Would a BMD (DEXA) scan results help ? In the report dated 27 Nov 2013, the Vitamin - D (D3+D2) levels look like back to normal. Is it possible within two weeks of 60k IU Vit-D supplementation ? What can I do for the for the tenosynovitis? It's really affecting my work.
User:I just typed my question, hence pasting it here.
Doctor:Okay, please give me some time to go through and get back to you
User:sure take your time. Thanks
Doctor:I have gone through your question, and since this is a chat, I will not be able to see your reports, as there is no option to attach the reports in chat
User:you can download it, if you are on a computer
Doctor:however, from your description, I feel that, your present problem of tenosinovitis is getting worse due to not giving the wrists enough rest
Doctor:I would suggest you stop working on the computer for a minimum of 2 weeks
User:That's not an option. :)
Doctor:I feel you have no other option
User:Do you think the cortisol and dhea levels are related to the symptoms ?
Doctor:I don't think so
User:ok..Thanks for your time Really appreciate.
Doctor:You are welcome
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor